MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49897
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while a flexor raabe guiding sheath was being removed from a patient, the distal end of the sheath broke.No adverse effects were reported due to the alleged malfunction.Additional patient and event information has been requested.
 
Event or Problem Description
Device was received with its packaging 03mar2021.Device packaging has a different lot number than what was initially reported.We initially reported lot number as 13327130.Returned device packaging shows lot number as 13327103.
 
Additional Manufacturer Narrative
H3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.Corrected information: b5, d4 - lot number and unique identifier(udi), d7a, and d9.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional/corrected information: b5, h6 (annex a).Summary of event: as reported, while a flexor raabe guiding sheath was being removed from a patient, the distal end of the sheath broke.No adverse effects were reported due to the alleged malfunction.Access was obtained in the femoral artery to target the contralateral femoral artery.The anatomy was tortuous and calcified.The sheath was in place for approximately thirty minutes.The tip of the sheath separated upon removal of the device, and the coils were exposed.The dilator was not in place at the time of separation, and the sheath and dilator were not removed as a unit.A 0.035-inch wire was in the lumen of the sheath at the time of separation, and resistance was reported upon removal of the sheath.The hub of the sheath as used to pull the device from the patient.No part of the device remained in the patient.The patient did not require any additional intervention as a result of the event.Blood loss was not reported.The events reported under patient identifier 319616 and 319617 occurred during the same procedure.The case was completed after use of the two complaint devices associated with these events.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath material was separated at ten centimeters from the check-flo; however, the sheath material was still attached to elongated coil.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Evidence from the complaint file, device history record, complaint history, manufacturing documents, and device failure analysis suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package and to reinsert the dilator if resistance is felt or expected during insertion or removal of the device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that patient¿s anatomy and unintentional use error contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received and was inadvertently omitted from the last report submitted.Access was obtained in the femoral artery to target the contralateral femoral artery.The anatomy was tortuous and calcified.The sheath was in place for approximately thirty minutes.The tip of the sheath separated upon removal of the device, and the coils were exposed.The dilator was not in place at the time of separation, and the sheath and dilator were not removed as a unit.A 0.035-inch wire was in the lumen of the sheath at the time of separation, and resistance was reported upon removal of the sheath.The hub of the sheath as used to pull the device from the patient.The events reported under patient identifier (b)(6) occurred during the same procedure.The case was completed after use of the two complaint devices associated with these events.No part of the device remained in the patient.The patient did not require any additional intervention as a result of the event.Blood loss was not reported.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11293603
Report Number1820334-2021-00271
Device Sequence Number11648590
Product Code DYB
UDI-Device Identifier10827002498973
UDI-Public(01)10827002498973(17)230724(10)13327130
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Model NumberG49897
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number13327103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer03/03/2021
03/03/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/17/2021
04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1